Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Addison's disease, PCOS, SJS, taken Alendronic acid, Betahistone. Nephrotic Syndrome?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I suffer from many autoimmune conditions:
Anaemia (Steroid induced)
Chronic Kidney Disease Stage 3
Clinical Depression
Diabetes Type 2 (insulin resistant)
Fatty Liver
Menieres Disease
Nerve Damage in Hands & Feet
Ocular Hypertension
Polycystic Ovarian Syndrome (PCOS)
Sjogrens Syndrome (SJS)
Urinary Incontinence
Urine Infection for over 9 months

My Medications are as follows:
Adcal D3 bd
Alendronic Acid 70mg ow (Thursday)
Amitriptyline 40mg nocte
Aspirin 75mg 1od
Atorvastatin 80mg od
Betahistine Dihydrochloride 16mg td
Brinzolamide 10mg/ml eye drops (5ml),
     1 drop, both eyes, bd
Celebrex 200mg od
Cetirizine 10mg od
Citalopram 40mg od
Doublebase Gel
Ferrous Sulphate 200mg bd
Fludrocortisone 50mcg od
Folic Acid 5mg ow (Wednesday)
Furosemide 40mg (am) od
Glandosane (artificial saliva) as required
Lacrilube (eye ointment) nocte
Lactulose 15ml bd
Lansoprazole 30mg od
Levemir (Insulin- 60 units before bed)
Levothyroxine 25mg od
Methotrexate 17.5mg ow (Saturday)
Minims (artificial tears) as required
Morphine Sulphate (Zomorph) 30mg bd
Morphine Sulphate 10mg/5ml solution (Oromorph) 5ml as required
NovoRapid (Insulin-60, 60, 60 units after breakfast, lunch, dinner)
Paracetamol 500mg 2 qd
Plaquenil (Hydroxychloroqiune) 200mg od
Prednisolone 10mg (am), 5mg (pm)
Seretide (acuhaler) 500mcg bd
Ventolin (acuhaler) 200mcg as required
Xalatan 0.005% Eye Drops Solution 1 drop, both eyes, nocte

Antibiotics, each taken for a month on a rotation basis (for urine infection):-
Trimethoprim 100mg od
Nitrofurantoin 100mg od
Cefalexin 250mg od
(Flu Vac annually)

My fatigue is worse than ever, I have pitting eodema in my left arm, left side of body, left leg, right upper leg and now in my abdomen. But for the last 2 days, every time I stand up, I get severe stinging in my lower legs. I am very concerned about this new symptom and after a little web research, I was wondering if it could be nephrotic syndrome. could you please advise. Many thanks.
Posted Wed, 25 Apr 2012 in Kidney Conditions
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing to us.

The multiple problems you are having really needs a very efficient and aware physician to tackle.

Unilateral oedema- restricted to one side of the body only is not usually due to nephrotic syndrome. Such kind of swelling is more common in venous thrombosis, lymphatic blocks, venous insufficiency, parasitic infestation,etc.

All these causes can only be ruled out after physically examining the person. You need to XXXXXXX your primary physician to rule out all these causes.

Prolonged edema can cause stinging sensation due to nerve sensitivity and compression.

It would be difficult for me to advise on the cause without a physical examination but would be happy if you could mail me the investigation reports done till now and the pictures of the edema to YYYY@YYYY with the subject:ATTN:Dr Rakhi Tayal as this would help me in suggesting you better. Please do confirm the mailing of the reports and pictures by writing here as to reply you back at the earliest.

Awaiting your reply.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor